Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Tallahassee, FL

July 29, 2018Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 29, 2018, 2:21 PM CDT for Washington County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2018, 2:21 PM CDT (19:21 UTC)
Expired
Jul 29, 2018, 2:45 PM CDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS82 KTAE 291921
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
221 PM CDT SUN JUL 29 2018
 
FLZ008-010-012-291945-
Central Walton FL-Inland Bay FL-Washington FL-
221 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Vernon. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Red Head, Holmes Valley, Millers Ferry, Smyrna, Spring Hollow,
Greenhead and Riverside.

LAT...LON 3049 8586 3057 8586 3062 8562 3036 8562
      3035 8564 3037 8575 3038 8577 3038 8582
      3039 8587
TIME...MOT...LOC 1921Z 269DEG 3KT 3049 8577 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:58 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 29, 1:58 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
258 PM EDT Sun Jul 29 2018

.NEAR TERM [Through Tonight]...

A shortwave moving into the Southeast today will bring deep layer
synoptic forcing as well as reinforce the stationary boundary that
has remained over the Tri-State region for the past several days. In
addition, the Gulf seabreeze should be active across north Florida
today, though have limited inland penetration due to weak northerly
steering flow. Dry air will begin moving into the region under the
core of the shortwave, and may limit convective coverage and
intensity across parts of SE Alabama and extreme western GA. A
typical chance for isolated strong to severe storms exists this
afternoon, with damaging winds being the primary threat. Highs are
forecast to be in the low 90s, with heat indices in the upper 90s.

.SHORT TERM [Monday Through Tuesday Night]...

The headline for the short term is a change in the synoptic pattern
bringing increased southerly flow. This regime will increase
moisture levels over our area and thus higher rain chances are
expected. With this setup expect higher rain chances for our coastal
areas early morning hours and then widespread precipitation over
the entire CWA later in the day. For Monday pops are in the 40-60%
range while the highest pops will be along the seabreeze. Note,
the seabreeze will move quickly north given the synoptic setup.

For Tuesday expect a similar progression. However, given the
continuous southerly flow and increase in moisture, PoPs are
forecasted to be slightly higher (60-75%). The precipitation
regime on Tuesday will be less tied to the seabreeze forcing and
more widespread. The main concern for the later part of the short
term and into the long term period is the potential for localized
flooding with the heaviest precip rates.

Temperatures will be in the low 90s Monday but expect a cooling
trend into Tuesday with max temperatures in the upper 80s.

.LONG TERM [Wednesday Through Sunday]...

The upper level trough begins to pull into the northeast US by
Wednesday, but deep-layer moisture will remain and will
contribute to above-normal rain chances and cooler maximum
temperatures through the rest of the work week.

The strong southerly flow diminishes by the weekend, but the
moisture will stick around through the end of the long term period,
contributing to additional showers and thunderstorms.

&&

.AVIATION [Through 18Z Monday]...

Scattered showers and thunderstorms are expected across the area
through the early evening hours. Convection will gradually
diminish after sunset. Mainly VFR conditions are expected to
prevail away from convection.

&&

.MARINE...

Light southerly winds around 5 to 10 knots along with wave heights
of 1 to 2 feet is expected through early Monday. By late Monday
southerly winds will increase to 10 to 15 knots along with seas
rising to 2 or 3 feet through much of next week. Expect widespread
showers and thunderstorms through much of the week.

&&

.FIRE WEATHER...

Aside from low dispersion indices, hazardous fire weather conditions
are not expected over the next several days.

&&

.HYDROLOGY...

For this afternoon, slower moving storms (particularly those with
elevated rainfall rates) could produce very localized minor
flooding in poor drainage locations. For the start of the work
week, a wetter pattern is expected. Widespread rainfall in the
long term period could bring localized flooding to some areas. For
those rivers that have recently been (or still are) in an action
stage could see a return of elevated water.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  90  74  87  74 /  30  40  50  60  40
Panama City   75  88  76  87  76 /  30  40  50  60  50
Dothan        74  90  73  88  73 /  20  50  40  70  40
Albany        74  90  74  88  74 /  30  50  40  70  40
Valdosta      72  90  73  88  73 /  40  50  40  60  40
Cross City    74  89  74  88  74 /  30  40  50  60  40
Apalachicola  76  88  77  87  78 /  30  40  50  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...DiCatarina
LONG TERM...DiCatarina
AVIATION...DVD
MARINE...DiCatarina
FIRE WEATHER...Wool
HYDROLOGY...DiCatarina

In the hours before

Special weather statement, Jul 29, 1:03 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EDT SUN JUL 29 2018

FLZ034-134-291830-
Coastal Dixie FL-Inland Dixie FL-
203 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIXIE COUNTY UNTIL 230 PM
EDT...

At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 10 miles west of Chiefland, moving northeast at 20
mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Cross City, Eugene, Yellow Jacket, Old Town and Fanning Springs.

LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
      2947 8298 2945 8301 2940 8302 2939 8304
      2943 8316 2977 8306 2973 8295 2972 8294
      2972 8296 2970 8294 2970 8296 2964 8296
      2961 8297 2958 8295 2959 8294
TIME...MOT...LOC 1803Z 202DEG 17KT 2947 8304

42-DVD
Special weather statement, Jul 29, 1:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM CDT SUN JUL 29 2018

FLZ008>010-291900-
Central Walton FL-Holmes FL-Washington FL-
137 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON...
SOUTHWESTERN HOLMES AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 200 PM
CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of De Funiak Springs, moving northeast at 10 mph.

Winds near 40 mph will be possible with this storm.

Locations impacted include...
Live Oak, Ponce De Leon, Westville, Eucheeanna, Millers Ferry,
Hinsons Crossroads, Red Bay, Douglass Crossroad, Knox Hill and
Whitehead Crossroads.

LAT...LON 3071 8605 3071 8604 3072 8604 3084 8598
      3066 8570 3049 8595 3060 8610
TIME...MOT...LOC 1836Z 228DEG 7KT 3061 8599

42-DVD
Special weather statement, Jul 29, 2:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
211 PM CDT SUN JUL 29 2018

FLZ013-014-291945-
Calhoun FL-Inland Gulf FL-
211 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 245
PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Stonemill Creek, or 15 miles east of Callaway,
moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Marysville, Scotts Ferry, Abe Springs,
Kinard, Chipola Cutoff and Chipola Park.

LAT...LON 3014 8539 3027 8539 3038 8511 3026 8507
      3024 8508 3023 8508 3023 8509 3021 8510
      3022 8511 3019 8512 3018 8514 3014 8513
      3013 8514 3012 8513 3008 8537
TIME...MOT...LOC 1910Z 253DEG 16KT 3019 8533

42-DVD
Special weather statement, Jul 29, 2:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT SUN JUL 29 2018

GAZ127-146-291945-
Worth GA-Colquitt GA-
320 PM EDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLQUITT AND
SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 10 miles north of Moultrie. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Norman Park, Minton, Sigsbee, Scooterville, Anderson City, Crosland,
Tempy, New Elm and Powelltown.

LAT...LON 3150 8366 3148 8366 3148 8367 3143 8367
      3143 8365 3133 8365 3133 8363 3125 8362
      3125 8389 3141 8393
TIME...MOT...LOC 1920Z 269DEG 3KT 3132 8381

42-DVD
Special weather statement, Jul 29, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM CDT SUN JUL 29 2018

FLZ008-010-012-291945-
Central Walton FL-Inland Bay FL-Washington FL-
221 PM CDT SUN JUL 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Vernon. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Red Head, Holmes Valley, Millers Ferry, Smyrna, Spring Hollow,
Greenhead and Riverside.

LAT...LON 3049 8586 3057 8586 3062 8562 3036 8562
      3035 8564 3037 8575 3038 8577 3038 8582
      3039 8587
TIME...MOT...LOC 1921Z 269DEG 3KT 3049 8577

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:03 PM CDTSpecial Weather StatementTAEDixie27 min
Jul 29, 1:37 PM CDTSpecial Weather StatementTAEHolmes23 min
Jul 29, 1:50 PM CDTSevere Thunderstorm WarningTAEWalton, Washington22 min
Jul 29, 2:11 PM CDTSpecial Weather StatementTAECalhoun34 min
Jul 29, 2:42 PM CDTSpecial Weather StatementTAEWashington33 min
Jul 29, 3:01 PM CDTSpecial Weather StatementTAECalhoun44 min
Jul 29, 3:34 PM CDTSpecial Weather StatementTAEGadsden41 min
Jul 29, 3:56 PM CDTSpecial Weather StatementTAEJackson49 min
Jul 29, 4:03 PM CDTSpecial Weather StatementTAEJackson42 min
Jul 29, 4:08 PM CDTSpecial Weather StatementTAELiberty52 min
Jul 29, 4:35 PM CDTSpecial Weather StatementTAEJackson40 min
Jul 29, 2:20 PM CDTSpecial Weather StatementTAEColquitt25 min
Jul 29, 4:48 PM CDTSpecial Weather StatementTAELanier42 min
Jul 29, 4:56 PM CDTSpecial Weather StatementTAEDecatur49 min
Jul 29, 5:45 PM CDTSpecial Weather StatementTAELanier45 min
Jul 29, 5:59 PM CDTSpecial Weather StatementTAEBrooks31 min
Jul 29, 6:26 PM CDTSpecial Weather StatementTAEBrooks49 min
Jul 29, 5:21 PM CDTSpecial Weather StatementTAECoffee39 min
Jul 29, 5:53 PM CDTSpecial Weather StatementTAEDale52 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.